Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 99, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special marine warning at May 10, 2021, 2:36 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2021, 2:36 PM EDT (18:36 UTC)
- Expired
- May 10, 2021, 3:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 40.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at May 10, 2:27 PM EDT, 9 minutes earlier.
Area forecast discussion, May 10, 2:27 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 227 PM EDT Mon May 10 2021 .AVIATION... [Through 18Z Tuesday] Showers are making their way across ECP and TLH and will continue to do so through the rest of the afternoon as shower activity moves east from the Gulf. DHN, ABY and VLD will remain relatively quiet with some pop up showers possible through sunset. After sunset shower activity quickly diminishes. IFR conditions are expected across all terminals during the early morning hours as lower cloud cigs move in ahead of tomorrow afternoons' storms. Cigs will increase steadily into MVFR after sunrise tomorrow. && .PREV DISCUSSION [1219 PM EDT]... .NEAR TERM [Through Tonight]... An approaching cold front today will lead to the potential for showers and thunderstorms throughout the region later this morning and into the afternoon and evening hours. Model guidance from the NAM3K has been keen on driving initial storms currently over southern Mississippi through SE Alabama by mid morning, which will follow by another round of multicellular activity throughout the afternoon hours across much of the region along the cold front. The HRRR; however, has been consistently depicting the current storm activity over Mississippi diving south into the Gulf, which would create a shadow of stratiform rain and an upper level cirrus deck across the region, which seems to inhibit most afternoon thunderstorm activity across the region. This has been observed in several model runs of the HRRR, and clearly shows a cold pool dominant environment across coastal Alabama and extreme western portions of the Florida Panhandle throughout much of the day. Given the model disagreement, there is some uncertainty on the overall evolution of showers and thunderstorms throughout the day today; however, chances of rain still remain high, especially across the Florida Panhandle and SE Alabama. Storm development east of the Apalachicola river seems to be the largest question for later this afternoon. If enough breaks in the clouds can develop, there should be sufficient instability across this portion of the forecast area, as dewpoints have surged into the upper 60s and low 70s. This instability coupled with vorticity maxima propagating along the predominantly zonal flow pattern should aid in thunderstorms later this afternoon; however, given the HRRRs consistency there is still some uncertainty in development. Overall if storms do develop later this afternoon, the main threats associated with these storms would be strong gusty severe winds at times, and severe hail up to the size of quarters. .SHORT TERM [Tuesday Through Wednesday]... Position of the front Tuesday morning will be draped through southeast Alabama and southern Georgia with little movement through the day. Instability of around 1500 J/kg cape will extend through our area by late Tuesday morning. Shear values will be around 30 knots through the day and slightly increase Tuesday night. Models dont show much fanfare Tuesday morning but with the approach of a shortwave trough and associated forcing, showers and storms do increase in the afternoon and overnight hours. SPC has our area outlooked in a marginal risk Tuesday with main threats of strong winds and isolated large hail. The front does make a run for the coast Wednesday with showers and storms continuing. .LONG TERM [Wednesday Night Through Monday]... Wednesday night the front gets a push finally into the Gulf waters by upstream shortwave energy. Decent rain chances remain through Thursday morning with chances decreasing from west to east Thursday afternoon. A little elevated instability will remain while surface instability is shunted south into the Gulf waters so still have a mention of thunder Wednesday night into Thursday. Friday into the weekend appear quiet with surface high pressure ridging building in and troughing down the east coast. Moisture is back on the increase for Monday with easterly flow and a consolidating upstream storm system. Thursday highs will be cool in the upper 60s to mid 70s with an overall warming trend through the weekend with highs back in the mid 80s by Sunday. .MARINE... A cold front will slowly make its way into the Gulf waters by Wednesday. Light to moderate south winds are expected through Wednesday then winds turn to the northeast behind the front beginning Thursday with winds ticking up to moderate levels and seas increasing to 2 to 3 feet. Shower and thunderstorm chances will remain each day through Thursday then a drying trend beginning Friday. .FIRE WEATHER... A wet pattern will take over much of the region today. High dispersions are expected across the extreme eastern Florida Big Bend and portions of Georgia predominantly along and east of I75. Given the wet pattern; however, there are no fire weather concerns for the next several days as this pattern will be lingering across the region. .HYDROLOGY... An increase in volumes coming out of Woodruff Dam has pushed the Apalachicola River at Blountstown into low-end minor flood. The river is expected to crest in the next several hours then fall back below flood stage later today. The next several days will bring good chances for showers and thunderstorms to the area as a slow moving cold front inches into the Gulf waters by Thursday. During this time, rainfall amounts will average 1-3 inches with the heavier amounts trending north and west of Marianna to Albany line. Of note, the past 24 hour trends in QPF have increased throughout the area north of the eastern Florida Big Bend with the biggest increases west of the aforementioned line. Not out of the realm of possibility is locally heavier amounts on the order of 4+ inches in southeast Alabama and western Florida panhandle, which is plausible given the slow frontal movement, high PWs, and several hi res models depicting recent uptick in rainfall amounts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 68 86 68 84 61 / 30 50 30 60 30 Panama City 70 82 70 81 63 / 20 40 30 50 30 Dothan 66 83 67 77 56 / 20 60 50 70 40 Albany 67 86 66 77 55 / 20 60 50 70 40 Valdosta 67 87 67 82 59 / 20 50 30 70 30 Cross City 69 88 68 88 65 / 20 30 10 40 20 Apalachicola 70 82 70 81 65 / 20 30 20 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Bunker SHORT TERM...Scholl LONG TERM...Scholl AVIATION...Oliver MARINE...Scholl FIRE WEATHER...Bunker HYDROLOGY...Scholl
In the hours before
Special weather statement, May 10, 9:08 AM EDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
908 AM EDT Mon May 10 2021
ALZ069-FLZ010-011-GAZ142-143-155-101400-
Houston AL-Jackson FL-Washington FL-Miller GA-Seminole GA-Early GA-
908 AM EDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...JACKSON...
EAST CENTRAL WASHINGTON...SOUTHWESTERN MILLER...SEMINOLE AND
SOUTHWESTERN EARLY COUNTIES UNTIL 1000 AM EDT/900 AM CDT/...
At 907 AM EDT/807 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from Ashford to 8 miles north of
Marianna to near Chipley. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Colquitt, Cottonwood, Donalsonville, Marianna, Ashford,
Chattahoochee, Malone, Sneads, Cottondale, Grand Ridge, Greenwood,
Avon, Alford, Gordon, Iron City, Jakin, Bascom, Crosby, Grangeburg
and Lovedale.
LAT...LON 3089 8534 3121 8528 3121 8471 3107 8470
3107 8473 3105 8473 3104 8475 3089 8476
3088 8477 3084 8477 3080 8479 3076 8486
3070 8486 3065 8489 3068 8558
TIME...MOT...LOC 1307Z 267DEG 40KT 3118 8524 3090 8528 3074 8546
25-CAMPLocal storm report, May 10, 10:05 AM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1005 AM EDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM LIGHTNING 1 S ALPINE HEIGHTS 30.73N 86.21W
05/10/2021 WALTON FL FIRE DEPT/RESCUE
*** 2 INJ ***
WALTON CO. FIRE RESCUE REPORTED ACCIDENT ON
I-10 NEAR MM81 CAUSED BY LIGHTNING STRIKING
THE ROAD AND SENDING DEBRIS INTO A PICKUP
TRUCK. TWO INJURIES REPORTED.
&&
PCThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:25 AM EDT | Special Weather Statement | TAE | Holmes, Walton | 65 min |
| May 10, 7:43 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 47 min |
| May 10, 8:24 AM EDT | Special Weather Statement | TAE | Holmes, Walton, Washington | 66 min |
| May 10, 9:08 AM EDT | Special Weather Statement | TAE | Jackson | 52 min |
| May 10, 1:40 PM EDT | Special Marine Warning | TAE | 95 min | |
| May 10, 1:57 PM EDT | Special Marine Warning | TAE | 63 min | |
| May 10, 2:30 PM EDT | Special Marine Warning | TAE | 77 min | |
| May 10, 2:53 PM EDT | Special Marine Warning | TAE | 37 min | |
| May 10, 3:22 PM EDT | Special Weather Statement | TAE | Gulf | 53 min |
| May 10, 3:46 PM EDT | Special Marine Warning | TAE | 59 min | |
| May 10, 3:50 PM EDT | Special Weather Statement | TAE | Gulf | 25 min |
| May 10, 4:10 PM EDT | Special Weather Statement | TAE | Franklin | 50 min |
| May 10, 4:12 PM EDT | Special Marine Warning | TAE | 33 min | |
| May 10, 4:38 PM EDT | Special Marine Warning | TAE | 67 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.